MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513311
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 large capacity biopsy forceps was used in the bronchus intermedius during an endobronchial biopsy procedure performed on (b)(6) 2019.According to the complainant, during procedure, the first biopsy was taken without any issues.The biopsy forceps was reintroduced into the channel for another biopsy sample.However, upon attempting to close the jaws, the jaws failed to close and "internal parts came out." a photograph of the device showed the pull wires were disconnected from the jaws and extending out of the distal end of the device.The biopsy forceps were removed together with the scope.The procedure was completed with another radial jaw 4 biopsy forceps.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9655725
Report Number3005099803-2020-00252
Device Sequence Number11478161
Product Code FCL
UDI-Device Identifier08714729648772
UDI-Public08714729648772
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2022
Device Model NumberM00513311
Device Catalogue Number1331-20
Device Lot Number0024215854
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR